Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 26, 2004, 3:58 AM CST for Barbour County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2004, 3:58 AM CST (09:58 UTC)
- Expired
- Jan 26, 2004, 4:45 AM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 564 m²/s²
- 0-3 km storm-relative helicity
- 896 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WUUS54 KBMX 260958 SVRBHM ALC005-261045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 357 AM CST MON JAN 26 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARBOUR COUNTY IN SOUTHEAST ALABAMA * UNTIL 445 AM CST * AT 355 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF CLAYTON...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BATESVILLE. STRONG DAMAGING WIND WILL KNOCK DOWN TREES AND POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES AND MOBILE HOMES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3188 8565 3178 8557 3194 8514 3205 8537 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 8:10 PM CST, 7 hours 48 minutes earlier.
Area forecast discussion, Jan 25, 8:10 PM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CST SUN JAN 25 2004 .UPDATE... WILL ISSUE A SPECIAL WEATHER STATEMENT SHORTLY TO HIGHLIGHT THE POTENTIAL FOR ICING IN NORTHEAST ALABAMA (MAINLY CHEROKEE AND CLEBURNE COUNTIES) LATE TONIGHT AND EARLY MONDAY MORNING. FREEZING LINE STILL EXPECTED TO BE VERY CLOSE TO ALABAMA/GEORGIA STATE LINE BY MORNING -- AND JUST A FEW MILES CAN MAKE A *WORLD* OF DIFFERENCE. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61
Hazardous weather outlook, Jan 25, 3:05 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CST SUN JAN 25 2004 ALZ011>015-017>050-252300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 305 PM CST SUN JAN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... STRONG THUNDERSTORMS ARE POSSIBLE SOUTH OF A MONTGOMERY TO AUBURN LINE THIS AFTERNOON AND TONIGHT. THE COMBINATION OF STRONG WINDS...A LOW PRESSURE DISTURBANCE...AND SOME INSTABILITY WILL BRING THE POSSIBILITY OF STRONG THUNDERSTORMS TO PARTS OF EAST CENTRAL AND SOUTHEAST ALABAMA THROUGH MONDAY MORNING. THE MAIN HAZARD FROM ANY STRONG STORMS THAT DEVELOP WOULD BE GUSTY STRAIGHT LINE WINDS UP TO 40 MPH. SHOWERS AND A FEW THUNDERSTORMS WILL WEAKEN AS THEY MOVE ACROSS EAST ALABAMA LATE THIS AFTERNOON INTO EARLY EVENING...ALTHOUGH AN ISOLATED STRONG STORM CANNOT BE RULED OUT. A MID LEVEL LOW PRESSURE DISTURBANCE WILL CAUSE MORE SHOWERS AND THUNDERSTORMS TO DEVELOP LATE TONIGHT ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST ALABAMA. A FEW OF THESE STORMS LATE TONIGHT AND MONDAY MORNING MAY BE STRONG. BESIDES STRONG THUNDERSTORMS...LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO ADDITIONAL INCHES CAN BE EXPECTED THROUGH MONDAY MORNING EAST OF A SELMA TO GADSDEN LINE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A FEW STRONG THUNDERSTORMS MAY LINGER AREAS SOUTH OF INTERSTATE 85 MONDAY MORNING. THE MAIN HAZARD WITH THESE STORMS WILL BE DAMAGING WINDS. BEYOND MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY...BUT SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS THROUGH MONDAY MORNING...ESPECIALLY AREAS ALONG AND SOUTH OF A MONTGOMERY TO AUBURN LINE. MBS/91
In the hours before
Special weather statement, Jan 26, 2:53 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 AM CST MON JAN 26 2004 ALZ050-260915- BARBOUR- 253 AM CST MON JAN 26 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN BARBOUR COUNTY UNTIL 315 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR EUFAULA...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EUFAULA THROUGH 330 AM CST. LAT...LON 3191 8533 3178 8518 3195 8510 3206 8513
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 5:40 AM CST | Severe Thunderstorm Warning | BMX | Pike | 35 min |
| Jan 26, 6:10 AM CST | Severe Thunderstorm Warning | BMX | Bullock | 50 min |
| Jan 26, 7:02 AM CST | Severe Thunderstorm Warning | BMX | Russell | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.